Solution of the quantum fluid dynamical equations with radial basis function interpolation

Xu Guang Hu, Tak San Ho, Herschel Rabitz, Attila Askar

Research output: Contribution to journalArticle

29 Scopus citations

Abstract

The paper proposes a numerical technique within the Lagrangian description for propagating the quantum fluid dynamical (QFD) equations in terms of the Madelung field variables R and S, which are connected to the wave function via the transformation [Formula Presented] The technique rests on the QFD equations depending only on the form, not the magnitude, of the probability density [Formula Presented] and on the structure of [Formula Presented] generally being simpler and smoother than [Formula Presented] The spatially smooth functions R and S are especially suitable for multivariate radial basis function interpolation to enable the implementation of a robust numerical scheme. Examples of two-dimensional model systems show that the method rivals, in both efficiency and accuracy, the split-operator and Chebychev expansion methods. The results on a three-dimensional model system indicates that the present method is superior to the existing ones, especially, for its low storage requirement and its uniform accuracy. The advantage of the new algorithm is expected to increase for higher dimensional systems to provide a practical computational tool.

Original languageEnglish (US)
Pages (from-to)5967-5976
Number of pages10
JournalPhysical Review E - Statistical Physics, Plasmas, Fluids, and Related Interdisciplinary Topics
Volume61
Issue number5
DOIs
StatePublished - Jan 1 2000

All Science Journal Classification (ASJC) codes

  • Statistical and Nonlinear Physics
  • Statistics and Probability
  • Condensed Matter Physics

Fingerprint Dive into the research topics of 'Solution of the quantum fluid dynamical equations with radial basis function interpolation'. Together they form a unique fingerprint.

  • Cite this